Curvature homogeneous hypersurfaces immersed in a real space form. (English) Zbl 0651.53037

A curvature homogeneous space is a Riemannian manifold M satisfying the condition: for each \(x,y\in M\), there exists a linear isometry \(\Phi\) of \(T_ xM\) onto \(T_ yM\) such that \(\Phi (R_ x)=R_ y\), where R is the curvature tensor of M. H. Takagi gave the first example of a simply connected complete curvature homogeneous space which is not homogeneous [ibid. 26, 581-585 (1974; Zbl 0302.53022)]. An immersed hypersurface in a real space form with constant principal curvatures is curvature homogeneous. In the present paper, the author classifies curvature homogeneous hypersurfaces in an \((n+1)\)-dimensional Euclidean space \(E^{n+1}\) (n\(\geq 3)\), an \((n+1)\)-dimensional unit sphere \(S^{n+1}(1)\) (n\(\geq 4)\) and an \((n+1)\)-dimensional hyperbolic space \(H^{n+1}(-1)\) (n\(\geq 4)\) of constant curvature -1. In the course of the classification, the author constructs an example of complete curvature homogeneous hypersurface of cohomogeneity one in \(H^ 5(-1)\).
Reviewer: K.Sekigawa


53C40 Global submanifolds
53C20 Global Riemannian geometry, including pinching


Zbl 0302.53022
Full Text: DOI


[1] M. DAJCZER AND D. GROMOLL, Gauss parametrizations and rigidity aspects of submani-folds, J. Differential Geometry 22 (1985), 1-12. · Zbl 0588.53007
[2] D. FERUS, Totally geodesic foliations, Math. Ann. 188 (1970), 313-316 · Zbl 0194.52804
[3] D. FERUS, H. KARCHER AND H. F. MUNZNER, Cliffordalgebren und neue isoparametrisch Hyperflachen, Math. Z. 177 (1981), 479-502. · Zbl 0443.53037
[4] S. KOBAYASHI AND K. NOMIZU, Foundations of Differential Geometry, Vol. 2, Interscience, New York, London, Sydney, 1969. · Zbl 0526.53001
[5] J. D. MOORE, Isometric immersions of Riemannian products, J. Differential Geometry (1971), 159-168. · Zbl 0213.23804
[6] T. NAGANO AND T. TAKAHASHI, Homogeneous hypersurfaces in Euclidean spaces, J. Math Soc.Japan 12 (1960), 1-7. · Zbl 0102.16403
[7] H. NAKAGAWA, Riemannian geometry in the large (in Japanese), Kaigai Publicatio L. T. D. 1977. · Zbl 0361.90027
[8] H. OZEKI AND M. TAKEUCHI, On some types of isoparametric hypersurfaces in spheres, I, II, Thoku Math. J. 27 (1975), 515-559; ibid. 28 (1976), 7-55. · Zbl 0359.53011
[9] P. J. RYAN, Homogeneity and some curvature conditions for hypersurfaces, Thok Math. J. 21 (1969), 363-388. · Zbl 0185.49904
[10] K. SEKIGAWA, On some 3-dimensional Riemannian manifolds, Hokkaido Math. J. 2 (1973), 259-270. · Zbl 0266.53034
[11] I. M. SINGER, Infinitesimally homogeneous spaces, Comm. Pure Appl. Math. 13 (1960), 685-697. · Zbl 0171.42503
[12] Z. I. SZABO, Structure theorems on Riemannian spaces satisfying R(X, Y)-R = 0, I, th local version, J. Differential Geometry 17 (1982), 531-582; II, global versions, Geo-metriae Dedicata 19 (1985), 65-108. · Zbl 0508.53025
[13] H. TAKAGI, On curvature homogeneity of Riemannian manifolds, Thoku Math. J. 2 (1974), 581-585. · Zbl 0302.53022
[14] T. TAKAHASHI, Homogeneous hypersurf aces in spaces of constant curvature, J. Math Soc. Japan 22 (1970), 395-410. · Zbl 0189.22501
[15] T. TAKAHASHI, An isometric immersion of a homogeneous Riemannian manifold of di mension 3 in the hyperbolic space, J. Math. Soc. Japan 23 (1971), 649-661. · Zbl 0218.53078
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.